advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Binghamton, New York, USA:

My 10 year old daughter, diagnosed a year and a half ago, is very athletic, and loves sports. She is currently on injections, but we are trying for the pump. Basically, the problem is after any sport she plays (soccer, swim, lacrosse), she is exhausted the next day and spends the whole day (sometimes two) on the couch. Why is this? How can we prevent it from happening?

Answer:

You don't say what your daughter's blood sugars are doing surrounding exercise and into the following day, so it is difficult to guess what is happening. Extra blood sugar monitoring before, during, and after exercise will help you and your diabetes team to know whether her blood sugars are a factor in her exhaustion following exercise.

Adjustments can be made in insulin dosages, carb intake or both if blood sugars are either too high or too low. Speak to her diabetes team about her symptoms and develop a blood sugar monitoring plan, if you do not already have one.

DMW

DTQ-20010724095938
Original posting 27 Aug 2001
Posted to Exercise and Sports

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.